Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 216, NWS Springfield, MO

August 16, 2012Christian County, Douglas County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2012, 12:47 PM CDT for Christian County, Douglas County, Webster County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 12:47 PM CDT (17:47 UTC)
Expired
Aug 16, 2012, 1:30 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, MO, Douglas County, MO, Webster County, MO

What was reported inside it

TimeReportWhereRemark
Aug 16, 12:55 PM CDTHAIL 12 Sw Seymour, MO
Aug 16, 1:16 PM CDTHAIL 0.751 E Bruner, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS53 KSGF 161747
SVRSGF
MOC043-067-225-161830-
/O.NEW.KSGF.SV.W.0216.120816T1747Z-120816T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 130 PM CDT

* AT 1244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...
  AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  AVA...BRUNER...DOGWOOD...ELKHEAD...KELTNER...OLDFIELD...
  ROGERSVILLE...SEYMOUR AND SPARTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3693 9312 3709 9314 3709 9307 3712 9306
      3717 9268 3707 9269 3707 9265 3693 9264
TIME...MOT...LOC 1747Z 266DEG 13KT 3703 9301

HAIL...1.00IN
WIND...60 MPH

$$

LINDENBERG
2 follow-up statements
694 
WWUS53 KSGF 161801
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT THU AUG 16 2012

MOC043-067-225-161830-
/O.CON.KSGF.SV.W.0216.000000T0000Z-120816T1830Z/
CHRISTIAN MO-DOUGLAS MO-WEBSTER MO-
101 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WEBSTER...NORTHWESTERN DOUGLAS AND NORTHEASTERN CHRISTIAN COUNTIES
UNTIL 130 PM CDT...

AT 1256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SPARTA...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
AVA...BRUNER...DOGWOOD...ELKHEAD...KELTNER...OLDFIELD AND SPARTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3693 9312 3704 9307 3709 9300 3713 9284
      3707 9269 3707 9265 3693 9264
TIME...MOT...LOC 1800Z 266DEG 13KT 3702 9296

HAIL...1.00IN
WIND...60 MPH

$$

LINDENBERG
278 
WWUS53 KSGF 161824
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT THU AUG 16 2012

MOC043-067-225-161834-
/O.EXP.KSGF.SV.W.0216.000000T0000Z-120816T1830Z/
CHRISTIAN MO-DOUGLAS MO-WEBSTER MO-
124 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN DOUGLAS AND NORTHEASTERN CHRISTIAN COUNTIES WILL EXPIRE
AT 130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3693 9312 3704 9307 3709 9300 3713 9284
      3707 9269 3707 9265 3693 9264
TIME...MOT...LOC 1824Z 266DEG 13KT 3703 9285

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:47 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 16, 12:47 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT THU AUG 16 2012

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE ATMOSPHERE IS BECOMING QUITE UNSTABLE EARLY THIS AFTERNOON WITH THE
HEATING OF THE DAY. LATEST ANALYSIS SHOWS MLCAPE VALUES IN THE 2000
TO 3000 J/KG RANGE AHEAD OF THE FRONT. THE CAP IS WEAKENING AND
SHOULD BE BREAKABLE NOW...BY THE PRE-FRONTAL TROUGH AND COLD FRONT.
TWO AREAS OF THUNDERSTORM DEVELOPMENT ARE EXPECTED THIS
AFTERNOON...ONE ACROSS SOUTH CENTRAL MISSOURI...GENERALLY SOUTH OF
A CRANE TO NIXA TO SALEM MISSOURI LINE ALONG THE PRE-FRONTAL
BOUNDARY. THE OTHER AREA WILL BE ALONG THE COLD FRONT...THAT IS
CURRENTLY NEAR A PITTSBURG KANSAS TO VIENNA MISSOURI LINE...AS IT
MOVES SOUTHEAST INTO THIS EVENING.

THETA-E DIFFERENCES ARE IN THE 25 TO 30K RANGE...AND WITH THE
AMOUNT OF INSTABILITY IN PLACE...STRONG DOWN BURST WINDS WILL BE
POSSIBLE WITH THE STRONGER UPDRAFTS. DEEP LAYER SHEAR IS AND WILL
REMAIN ON THE WEAK SIDE AHEAD OF THE FRONT TODAY. THIS WILL RESULT
IN THE STORMS BEING MORE SHORT LIVED WITH ISOLATED TO SCATTERED
STORMS EXPECTED. HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER
STORMS...AS THERE IS A GOOD AMOUNT OF INSTABILITY IN THE HAIL
GROWTH ZONE AND STEEP LAPSE RATES IN PLACE. HOWEVER...WITH THE
LACK OF DEEP LAYER SHEAR THE UPDRAFTS WILL BE MORE SHORT
LIVED...AND GIVEN THE WARM ATMOSPHERE MAY LIMIT THE LARGE HAIL
GROWTH POTENTIAL. EXPECT DIME TO NICKEL SIZE HAIL TO BE THE
COMMON HAIL SIZE THIS AFTERNOON WITH A FEW OF THE STRONGEST STORMS
PRODUCING UP TO QUARTER SIZE HAIL. THE FRONT AND SEVERE WEATHER
POTENTIAL SHOULD SHIFT INTO ARKANSAS BY THE MID EVENING HOURS.

WISE

&&

.DISCUSSION...

THIS WAS A RATHER DIFFICULT FORECAST AS THERE ARE SEVERAL
VARIABLES THAT COULD LEAD TO A BUSTED FORECAST INTO THE UPCOMING
WEEKEND. THE MAIN FORECAST CONCERN REMAINS THE CONVECTIVE AND
ATTENDANT SEVERE POTENTIAL AS A COLD FRONT MOVES THROUGH THE
REGION OVER THE NEXT 24 HOURS. WHILE THE SURFACE FRONT WILL
UNDOUBTEDLY CLEAR THE AREA...THE 850 FRONT MAY NOT CLEAR BY ALL
THAT MUCH. THAT LEAVES CONCERNS FOR AT LEAST LOW PRECIPITATION
POTENTIAL INTO THIS WEEKEND ACROSS SOUTHERN MISSOURI. CLOUDS WILL
ALSO PLAY A ROLE IN WHAT WAS A TOUGH TEMPERATURE FORECAST.

CURRENTLY...STRONG SHORT WAVE ENERGY IS DIGGING SOUTHEAST ACROSS
WESTERN ONTARIO. A COLD FRONT EXTENDS FROM EASTERN MINNESOTA
THROUGH EASTERN NEBRASKA AND BACK INTO NORTHWESTERN KANSAS. PRETTY
IMPRESSIVE PRESSURE RISES ARE NOTED BEHIND THE FRONT ACROSS THE
CENTRAL HIGH PLAINS...WITH 3 HOUR VALUES UP AROUND 6 MB. ANOTHER
WEAK FRONTAL BOUNDARY EXTENDS FROM SOUTHERN KANSAS INTO
NORTHEASTERN OKLAHOMA AND THEN DIVES SOUTHEAST INTO CENTRAL
ARKANSAS. THIS FRONT SEPARATES LOW 60 DEW POINTS FROM MIDDLE AND
UPPER 60 DEW POINTS. AS OF 3 AM...THE CLOSEST CONVECTION WAS
OCCURRING ACROSS EASTERN KANSAS AND SOUTHERN IOWA.

AS WE HEAD INTO TODAY...ONE OF THE FIRST PUZZLE PIECES APPEARS TO
BE A MID LEVEL SH0RT WAVE TROUGH/VORT LOBE DIVING SOUTHEAST OUT OF
THE CENTRAL PLAINS. THIS FEATURE IS AHEAD OF THE MAIN FRONT...WITH
HIGH RESOLUTION MODELS INSISTING ON BREAKING OUT WEAK CONVECTION
THIS MORNING AS IT QUICKLY DIVES SOUTHEAST ACROSS MISSOURI. HAVE
DECIDED TO GENERALLY GO WITH 30-40 POPS NEARLY AREA WIDE TO COVER
THIS.

THE MAIN SYNOPTIC COLD FRONT SHOULD THEN MOVE INTO WEST CENTRAL
MISSOURI BY MIDDAY. IT IS TOUGH TO SAY AT THIS POINT WHAT EFFECTS
THE FIRST WAVE WILL HAVE ON INSTABILITY AND THE CAPPING INVERSION.
THERE IS SOME CONCERN THAT PORTIONS OF WEST CENTRAL MISSOURI AND
SOUTHEASTERN KANSAS MAY NOT FULLY DESTABILIZE AHEAD OF THE FRONTAL
PASSAGE. AREAS CLOSER TO THE INTERSTATE 44 CORRIDOR ON DOWN INTO
SOUTH CENTRAL MISSOURI SHOULD STAND A BETTER CHANCE AT SEEING
SURFACE BASED CONVECTION THIS AFTERNOON. HAVE GONE WITH HIGH
CHANCE POPS UP TOWARDS NEVADA AND DOWN ACROSS FAR SOUTH CENTRAL
MISSOURI...WITH LIKLIES SANDWICHED IN BETWEEN ALONG THE OZARK
PLATEAU. TEMPERATURES TODAY SHOULD BE FAIRLY CLOSE TO
NORMAL...WITH UPPER 80S AND LOWER 90S FOR HIGHS. HIGHS OVER MANY
AREAS MAY OCCUR IN THE LATE MORNING AND EARLY AFTERNOON AHEAD OF
THAT FRONT. SPEAKING OF THE FRONT...INDICATIONS ARE THAT IT SHOULD
THEN CLEAR SOUTH CENTRAL MISSOURI THIS EVENING. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE SURFACE FRONT SHOULD FOLLOW SUIT
AND END FROM NORTH TO SOUTH...WITH A COOLER AIRMASS BEGINNING TO
FILTER INTO THE REGION.

VERY LITTLE HAS CHANGED WITH THE SEVERE POTENTIAL FROM THIS
AFTERNOON INTO EARLY THIS EVENING. MLCAPE VALUES ARE STILL
EXPECTED TO BE IN THE 2000 TO 3000 J/KG RANGE...WITH 0-6 KM BULK
SHEAR GENERALLY AT OR BELOW 20 KNOTS. CAPE AMOUNTS MAY VARY
CONSIDERABLY OVER LOCALIZED AREAS GIVEN WHAT HAPPENS WITH ANY
MORNING ACTIVITY AND RESULTING OUTFLOW. NEVERTHELESS...STORMS THAT
DEVELOP ALONG THE FRONT WILL BE RATHER DISORGANIZED DUE TO THE
WEAK SHEAR...AND WILL QUICKLY BECOME POST FRONTAL. SHORT RANGE
MODELS HAVE SHOWN A SLIGHT UPTICK IN LOW LEVEL THETA-E
DIFFERENTIALS...BUT AGAIN THIS WILL BE HIGHLY DEPENDENT ON WHAT
HAPPENS THIS MORNING. WITH VALUES IN THE MID 20S TO LOWER
30S KELVIN...THERE WILL BE A WIND DAMAGE THREAT. WILL ALSO
MAINTAIN JUST A LOW END SEVERE HAIL THREAT GIVEN THE HIGHER
VALUES OF CAPE...BUT WEAK LARGE SCALE SHEAR.

AS IF TODAY AND THIS EVENING WASN'T A CHALLENGE...OVERNIGHT
TONIGHT IS NO PICNIC EITHER. THE HEIGHT FALLS ASSOCIATED WITH THE
MAIN UPPER LEVEL WAVE WILL NOT ARRIVE UNTIL LATER TONIGHT.
ADDITIONALLY...MODELS CONTINUE TO HINT AT THE OZARKS BEING
INFLUENCED BY THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET
STREAK. WITH THE 850 MB FRONT SLOW TO CLEAR THE AREA...THERE
APPEARS TO BE A REASONABLE CHANCE FOR REGENERATION OF CONVECTION
WITH PARCELS ROOTED IN THE 800 TO 850 MB LAYER. HAVE GONE WITH
CHANCE POPS LATER TONIGHT AND WILL LET THE DAY SHIFT REASSESS THIS
POTENTIAL.

AS WAS STATED IN THE OPENING PARAGRAPH...THAT 850 MB FRONT MAY NOT
GET ALL THAT FAR SOUTH OF THE AREA AS WE HEAD INTO FRIDAY AND THIS
WEEKEND. IF THE ELEVATED CONVECTION SCENARIO PANS OUT LATE
TONIGHT...WE MAY INITIALLY HAVE TO DEAL WITH LEFTOVERS FRIDAY
MORNING ACROSS SOUTHERN MISSOURI.

MODELS THEN SHOW A SOMEWHAT INTERESTING SCENARIO SETTING UP FOR
FRIDAY NIGHT INTO PERHAPS SATURDAY MORNING. A CYCLONIC AND WEAKLY
DIFFLUENT NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION BY
THIS POINT. SEVERAL MODELS THEN STRENGTHEN AN UPPER LEVEL JET
STREAK AND AGAIN DEPICT THE OZARKS BEING INFLUENCED BY ITS RIGHT
ENTRANCE REGION. MODELS ARE ALSO SHOWING A DECENT AMOUNT OF
ISENTROPIC ASCENT IN THE 310 TO 315 K LAYER AS A LOW LEVEL JET
VEERS INTO THE REGION. HAVE THEREFORE PLACED CHANCE POPS OVER FAR
SOUTHWESTERN MISSOURI FOR FRIDAY NIGHT...TAPERING THEM OFF THE
FURTHER NORTH AND EAST YOU GO. THERE MAY BE JUST ENOUGH ELEVATED
INSTABILITY ACROSS FAR SOUTHWESTERN MISSOURI FOR A RUMBLE OF
THUNDER.

WE WILL STAY IN THAT CYCLONIC NORTHWESTERLY FLOW INTO
SUNDAY...BUT AM NOT SEEING ENOUGH IN THE WAY OF SYNOPTIC SCALE
SIGNALS TO CARRY MORE THAN 10 POPS AT THIS TIME. THESE LIFTING
MECHANISMS AND ASSOCIATED CLOUD COVER WILL ALSO HAVE APPRECIABLE
IMPACTS ON TEMPERATURES. HAVE GONE WITH A CONSENSUS APPROACH FOR
NOW THROUGH THE WEEKEND...BUT LATER TWEAKS WILL BE A GOOD BET. ONE
THING THAT IS FOR SURE IS A RETURN TO BELOW NORMAL TEMPERATURES.

THE LONG WAVE PATTERN WILL THEN SLOWLY TRANSITION TO MORE OF A
STRAIGHT NORTHWEST FLOW EARLY NEXT WEEK...EVENTUALLY BECOMING MORE
ZONAL BY THE END OF THE WEEK. THIS WILL RESULT IN A SLOW WARMING
TREND ACROSS THE REGION...WITH NEAR NORMAL TEMPERATURES EXPECTED
BY MID WEEK. MODEL CONSISTENCY REMAINS TOO POOR TO PIN DOWN ANY
TIME PERIOD WITH ENHANCED PRECIPITATION CHANCES. HAVE THEREFORE
STUCK CLOSE TO CLIMATOLOGY.

SCHAUMANN

&&

.AVIATION...

FOR THE 18Z KSGF...KJLN AND KBBG TAFS...A COLD FRONT IS CURRENTLY
PUSHING SOUTHEAST TOWARDS THE AREA EARLY THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT IN
THE NEXT COUPLE HOURS JUST NORTH OF THE KJLN AND KSGF TAF SITES.
THE FRONT AND THUNDERSTORM DEVELOPMENT WILL THEN SLIDE SOUTHEAST
INTO THE EARLY EVENING HOURS. HAVE COVERED THE THUNDERSTORMS
POTENTIAL WITH TEMPO GROUPS IN THE TAFS THIS AFTERNOON INTO EARLY
THIS EVENING.

BEHIND THE FRONT ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE INTO FRIDAY MORNING. THE COVERAGE IS STILL IN
QUESTION WITH THIS ACTIVITY AND HAVE NOT INCLUDED IN THIS TAF.

WINDS WILL BECOME MORE NORTHERLY BEHIND THE FRONT TONIGHT INTO
FRIDAY MORNING. CEILINGS WILL LOWER INTO THE MVFR RANGE...AND
POSSIBLY IFR AT THE KBBG SITE OVERNIGHT BEHIND THE FRONT. CEILINGS
SHOULD THEN BEGIN TO RISE DURING BY THE MID MORNING HOURS ON FRIDAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 16, 12:22 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 PM CDT THU AUG 16 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1222 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED
  ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS.

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG A COLD
  FRONT BY THE MID AFTERNOON HOURS INTO EARLY THIS EVENING AS THE
  FRONT MOVES TO THE SOUTHEAST. THIS ACTIVITY WILL GENERALLY
  AFFECT LOCATIONS ALONG AND SOUTH OF A PITTSBURG KANSAS TO VIENNA
  MISSOURI LINE. DAMAGING STRAIGHT LINE WINDS OVER 60 MPH AND HAIL
  UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY RISK WITH THESE
  STORMS. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL ALSO
  BE HAZARDS WITH THESE STORMS.

  ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE OVERNIGHT
  ACROSS THE OUTLOOK AREA. OCCASIONAL LIGHTNING STRIKES...
  BRIEF HEAVY DOWNPOURS...AND PERHAPS SOME SMALL HAIL WILL BE
  THE PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY
  NIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS.
  OCCASIONAL LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD
  WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
  EVENING ALONG AND SOUTH OF A PITTSBURG KANSAS TO VIENNA MISSOURI
  LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Aug 16, 12:42 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT THU AUG 16 2012

MOZ095-096-161830-
CHRISTIAN MO-DOUGLAS MO-
1242 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHRISTIAN AND
NORTHWESTERN DOUGLAS COUNTIES UNTIL 130 PM CDT...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...OR 6 MILES EAST OF OZARK...MOVING
EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRUNER...CHADWICK...CHRISTIAN CENTER...
DOGWOOD...ELKHEAD...KELTNER...LINDEN...OLDFIELD AND SPARTA.

PEOPLE IN EASTERN CHRISTIAN AND NORTHWESTERN DOUGLAS COUNTIES...
INCLUDING SPARTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3704 9279 3687 9284 3692 9320 3705 9317
TIME...MOT...LOC 1742Z 270DEG 13KT 3701 9308

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:42 PM CDTSpecial Weather StatementSGFChristian48 min
Aug 16, 12:57 PM CDTSpecial Weather StatementSGFDent33 min
Aug 16, 1:16 PM CDTSpecial Weather StatementSGFChristian29 min
Aug 16, 1:23 PM CDTSpecial Weather StatementSGFTexas37 min
Aug 16, 1:30 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas45 min
Aug 16, 1:33 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright28 min
Aug 16, 2:04 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster41 min
Aug 16, 2:07 PM CDTSevere Thunderstorm WarningSGFTexas, Wright38 min
Aug 16, 2:09 PM CDTSevere Thunderstorm WarningSGFShannon, Texas51 min
Aug 16, 2:24 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede30 min
Aug 16, 2:53 PM CDTSpecial Weather StatementSGFShannon37 min
Aug 16, 2:59 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas46 min
Aug 16, 3:07 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Texas, Wright53 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningSGFLaclede, Texas, Webster, Wright47 min
Aug 16, 3:33 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon42 min
Aug 16, 4:20 PM CDTSpecial Weather StatementSGFWright25 min
Aug 16, 4:31 PM CDTSevere Thunderstorm WarningSGFStone, Taney44 min
Aug 16, 4:37 PM CDTSevere Thunderstorm WarningSGFWebster, Wright38 min
Aug 16, 4:40 PM CDTSpecial Weather StatementSGFNewton35 min
Aug 16, 4:46 PM CDTSevere Thunderstorm WarningSGFWebster44 min
Aug 16, 4:47 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone43 min
Aug 16, 4:54 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney36 min
Aug 16, 5:03 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton42 min
Aug 16, 5:16 PM CDTSevere Thunderstorm WarningSGFGreene, Webster44 min
Aug 16, 5:18 PM CDTSpecial Weather StatementSGFNewton27 min
Aug 16, 5:34 PM CDTSevere Thunderstorm WarningSGFWebster41 min
Aug 16, 5:41 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence37 min
Aug 16, 5:46 PM CDTSpecial Weather StatementSGFGreene29 min
Aug 16, 5:55 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster28 min
Aug 16, 6:14 PM CDTSpecial Weather StatementSGFNewton31 min
Aug 16, 6:21 PM CDTSpecial Weather StatementSGFDent24 min
Aug 16, 6:27 PM CDTSpecial Weather StatementSGFChristian33 min
Aug 16, 6:35 PM CDTSevere Thunderstorm WarningSGFWebster40 min
Aug 16, 6:48 PM CDTAreal Flood AdvisorySGFChristian, Greene, Webster6 hr
Aug 16, 6:59 PM CDTSpecial Weather StatementSGFWebster31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.